Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 2, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 2, 2007, 8:13 PM PST for Union County, Oregon. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2007, 8:13 PM PST (04:13 UTC)
- Expired
- Jan 3, 2007, 1:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1227 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 030413 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 813 PM PST TUE JAN 2 2007 ORZ049-030900- /O.NEW.KPDT.WI.Y.0002.070103T0413Z-070103T0900Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 813 PM PST TUE JAN 2 2007 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST WEDNESDAY. SOUTH WINDS OF 30 TO 40 MPH WILL CONTINUE ACROSS THE SOUTHERN GRANDE RONDE VALLEY THIS EVENING. AREAS NEAR THE ENTRANCES TO LADD AND PYLES CANYONS ALONG INTERSTATE 84 AND HIGHWAY 203 WILL SEE LOCALLY STRONG WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH AT TIMES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
1 follow-up statement
000 WWUS76 KPDT 030859 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1259 AM PST WED JAN 3 2007 ORZ049-031000- /O.EXP.KPDT.WI.Y.0002.000000T0000Z-070103T0900Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1259 AM PST WED JAN 3 2007 ...WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 1 AM PST EARLY THIS MORNING. WINDS IN THE GRANDE RONDE VALLEY HAVE FALLEN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 2, 2:22 PM PST, 5 hours 51 minutes earlier.
Area forecast discussion, Jan 2, 2:22 PM PST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 222 PM PST TUE JAN 2 2007 .SHORT TERM...NEARLY EVERY WHERE MIXED OUT THE COLD AIR TODAY WITH ELLENSBURG BEING THE LAST HOLDOUT BUT EXPECT TEMPERATURES THERE TO BREAK ABOVE FREEZING ANYTIME NOW. COLD FRONT OVER WESTERN WASHINGTON IS SLOWLY STARTING TO SAG SOUTHWARD. COPIOUS AMOUNTS OF MOISTURE ASSOCIATED WITH THIS FRONT AS THE PORTLAND AND SEATTLE RADARS ARE SHOWING. THIS MOISTURE IS BEGINNING TO SPILL OVER THE CENTRAL AND SOUTHERN WASHINGTON CASCADES AT THIS TIME. SNOW LEVELS INITIALLY OVER 6000 FEET SO EXPECTING ALL RAIN FOR PASSES AND BELOW. THIS MOISTURE WILL SLOWLY SAG SOUTHWARD AND BE OVER OREGON ON WEDNESDAY. FORECAST INDICATES THIS BY HAVING HIGHER POPS ACROSS THE NORTHERN PORTION OF FORECAST AREA THIS EVENING THEN SAGGING SOUTHWARD OVERNIGHT AND WEDNESDAY. SNOW LEVELS IN THE NORTH WILL SLOWLY LOWER TO AROUND 3000 FEET BY WEDNESDAY MORNING BRINGING SNOW BACK THE SNOQUALMIE PASS AREA. BY WEDNESDAY EVENING SNOW LEVELS WILL RANGE FROM 1500 FEET IN THE NORTH TO 3500 FEET IN THE SOUTH. WILL NEED TO MONITOR SNOW ACCUMULATION POTENTIAL LATE WEDNESDAY THROUGH WEDNESDAY NIGHT FOR POSSIBLE HIGHLIGHTS. SHOWER POTENTIAL WILL CONTINUE THURSDAY AS UPPER LEVEL TROUGH FINALLY PASSES THROUGH THE REGION. THIS WILL BE FOLLOWED BY A BREAK OF DRY WEATHER THURSDAY NIGHT BEFORE ANOTHER SYSTEM ARRIVES FRIDAY AFTERNOON. WIND ADVISORY WILL CONTINUE THROUGH THIS EVENING FOR THE SOUTHERN GRANDE RONDE VALLEY. EXPECT WINDS TO DECREASE OVERNIGHT AS THE COLD FRONT PASSES. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...AN ACTIVE WEATHER PATTERN IS IN STORE FOR THE EXTENDED PERIOD. A LARGE SUBTROPICAL HIGH IN THE EASTERN PACIFIC WILL STEER THE STORM TRACK INTO THE PACIFIC NORTHWEST AND A SERIES OF DISTURBANCES WILL MOVE THROUGH THE AREA IN A WEST TO NORTHWEST FLOW EVERY 24 HOURS OR SO. THERE LOOKS TO BE A GOOD MOISTURE TAP WITH THESE SYSTEMS SO RAIN AND SNOW AMOUNTS COULD BE SUBSTANTIAL. THE MOUNTAINS WILL SEE THE BRUNT OF THE PRECIPITATION WITH THE LOWER ELEVATIONS GENERALLY HAVING SLIGHT CHANCES OF PRECIPITATION. SNOW LEVELS WILL BE AROUND 2500 TO 3500 FEET AT NIGHT AND 3500 TO 4500 FEET DURING THE DAY IN MOST AREAS AND THE COLUMBIA BASIN AND YAKIMA AND KITTITAS VALLEYS 1000 TO 1500 FEET LOWER THAN THAT. TEMPERATURES LOOK TO BE ABOVE NORMAL DUE TO THE MARITIME ORIGIN OF THESE SYSTEMS. SUNDAY AND MONDAY LOOK BREEZY AT THIS TIME. 83 && .AVIATION...RADAR SHOWING STRONG RETURNS ON THE WEST SIDE OF THE CASCADES AND EXPECT SHOWERS OVER HERE TO PICK UP IN INTENSITY IN THE NEXT FEW HOURS...ESPECIALLY ALONG THE EAST SLOPES OF THE CASCADES. WITH WARM AIR IN PLACE EXPECT ALL PRECIPITATION TO FALL AS RAIN. CURRENT VFR CONDITIONS MAY DROP TO MVFR CEILINGS AND VISIBILITY AT TIMES WITH THE STRONGER PRECIPITATION BANDS TONIGHT. SURFACE WINDS IN EXCESS OF 25 KTS ARE POSSIBLE AT KRDM..KPDT...KALW AND KPSC THIS EVENING AND OVERNIGHT. PRECIPITATION SHOULD DIMINISH TO ISOLATED SHOWERS TOMORROW MORNING. 83 && .PRELIMINARY POINT TEMPS/POPS... PDT 44 46 35 38 / 80 60 40 40 ALW 44 46 37 38 / 80 40 20 40 PSC 41 44 35 38 / 40 20 20 20 YKM 36 40 31 35 / 60 20 20 20 HRI 43 45 35 40 / 40 20 30 20 ELN 34 36 29 32 / 60 20 20 20 RDM 41 44 33 34 / 50 70 60 30 LGD 37 38 33 34 / 60 60 60 50 GCD 38 42 34 34 / 50 70 60 40 DLS 40 47 36 39 / 90 70 50 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WIND ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ049. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 91/83/83
Hazardous weather outlook, Jan 2, 10:43 AM PST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
1043 AM PST TUE JAN 2 2007
UPDATED
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-031115-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
1043 AM PST TUE JAN 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WIND
GRANDE RONDE VALLEY
SOUTHERLY WINDS IN THE GRANDE RONDE VALLEY HAVE INCREASED OVERNIGHT
AHEAD OF THE NEXT SYSTEM...AND WILL CONTINUE TO BE VERY WINDY
THROUGH THE DAY. A WIND ADVISORY IS IN EFFECT FOR THIS AREA...PLEASE
REFER TO PRODUCT ID PDXNPWPDT FOR FURTHER DETAILS.
THE REST OF THE AREA WILL SEE A SLIGHT CHANCE TO A CHANCE OF RAIN
THROUGH THE DAY AHEAD OF AN APPROACHING COLD FRONT TODAY. THE COLD
FRONT WILL THEN MOVE INTO THE AREA OVERNIGHT...INCREASING
PRECIPITATION ACROSS THE REGION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE COLD FRONT WILL STALL ACROSS OREGON...KEEPING MOSTLY RAIN AND
HIGH ELEVATION SNOW ACROSS THE AREA. LIGHT TO MODERATE RAINFALL IN
THE BLUE MOUNTAINS WEDNESDAY AND WEDNESDAY NIGHT IN ADDITION TO
SNOWMELT WILL LEAD TO RIVER RISES....THOUGH FLOODING IS NOT
ANTICIPATED AT THIS TIME. UNSETTLED WEATHER WILL THEN CONTINUE FROM
MIDWEEK THROUGH THE WEEKEND AS SEVERAL SYSTEMS CROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:56 AM PST | Snow Advisory | PDT | Umatilla, Union, Wallowa | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.